Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 55, NWS Fort Worth, TX

June 10, 2000Hill County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2000, 3:48 PM CDT for Hill County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 2000, 3:48 PM CDT (20:48 UTC)
Expired
Jun 10, 2000, 6:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hill County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 102048
FFWFWD
TXC217-102345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HILL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CDT

* AT 348 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN JUST WEST AND SOUTH OF HILLSBORO...MOVING NORTH AT
  35 MPH.

* LOCATIONS IN THE WARNING INCLUDE HILLSBORO...WHITNEY...AND ITASCA

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3215 9747 3181 9722 3204 9694 3227 9710

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:05 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 10, 2:05 PM CDT, 1 hour 43 minutes before
ZCZC FTWWRKAFD DEF
TTAA00 KFWD DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
205 PM CDT SAT JUN 10 2000

BELIEVE FLASH FLOOD RISK WILL SHIFT WESTWARD TONIGHT AS MOISTURE
PLUME OVER LOWER VALLEY ADVECTS UP RIO GRANDE AND INTERACTS WITH
WEAK SHORT WAVE MOVING OUT OF SOUTHWEST TEXAS. STRONG SOUTHERLY
STEERING CURRENTS SHOULD MOVE THIS ACTIVITY INTO THE WESTERN
SECTIONS OF NORTH TEXAS OVERNIGHT. EXTREMELY MOIST...TROPICAL
AIRMASS MEANS RAINFALL TOTALS BETWEEN 3-5 INCHES POSSIBLE OVERNIGHT.
A FEW AREAS COULD GET MORE.

MODELS FAIRLY CONSISTENT IN BUILDING RIDGE INTO AREA FROM THE EAST.
THIS SHOULD REDUCE NUMBER OF STORMS IN THE EAST AND REDUCE THE FLASH
FLOOD RISK THAT AREA. HOWEVER...SHORT OF STRONG RIDGING...ANY
REDUCTION IN CLOUD COVER DURING THE DAY WILL INCREASE
TEMPERATURES...AND ALLOWING WIDELY SCATTERED STORMS TO DEVELOP.

FWC TEMPS OK...BUT POPS LOOK TOO LOW. WILL GO CLOSER TO FAN NUMBERS.

WE MAY SEE A LITTLE BREAK IN ACTIVITY THE FIRST PART OF THE
WEEK...BUT SYSTEM MOVING THROUGH THE CENTRAL PART OF THE COUNTRY AT
MID WEEK MAY DRAG A WEAKENING FRONT INTO NORTH TEXAS AT MID
WEEK...INCREASING RAIN CHANCES AGAIN.

PRELIM...DFW 73/87/73/88 7543 ACT 73/88/73/90 7543

.FTW...CONTINUE FLASH FLOOD WATCH TONIGHT WEST OF
SHERMAN-DALLAS-CAMERON LINE.

03

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:50 AM CDTFlash Flood WarningFWDWise2 hr
Jun 10, 3:34 PM CDTFlash Flood WarningFWDJohnson3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.